Washington, 2005

Heavy Snow in Washington, December 2 to 3, 2005

December 2 to 3, 2005 · NWS OTX · 2 events in 2 counties and zones

A winter storm moved across extreme southeastern portions of eastern Washington during the afternoon hours of the 2nd and into the morning of the 3rd. During the night, the town of Anatone received 8 inches of new snow with up to 12 inches over the Blue Mountains.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A winter storm moved across extreme southeastern portions of eastern Washington during the afternoon hours of the 2nd and into the morning of the 3rd. During the night, the town of Anatone received 8 inches of new snow with up to 12 inches over the Blue Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 2, 10:06 AM PST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 2, 10:06 AM PST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1006 AM PST FRI DEC 2 2005

.SYNOPSIS...AN ACTIVE WINTRY PATTERN WILL PREVAIL OVER THE INLAND
NORTHWEST INTO THE WEEKEND WITH COOL TEMPERATURES AND PERIODS OF
SNOW.

&&

.DISCUSSION...UPDATED FORECAST THIS MORNING TO TAKE DOWN SOME SNOW
ADVISORIES IN ORDER FROM NORTH TO SOUTH THIS MORNING. A THIN EAST TO
WEST ORIENTED TROF IS ACTING AS THE FOCUSING MECHANISM FOR
PRECIPITATION THIS MORNING. IT IS NOT WELL RESOLVED ON THE RATHER
CHAOTIC RADAR OR SATELLITE IMAGERY OVER EASTERN WASHINGTON AND
NORTHERN IDAHO THIS MORNING BUT FROM LATEST SURFACE OBS IT APPEARS
TO BE WORKING ITS WAY TO THE SOUTH AND IS OVER THE MOSCOW AND
PULLMAN AREA AND LOCATIONS ALONG A SIMILAR LATITUDE. WARMED UP
TEMPS 0-3 DEGREES THIS MORNING. SNOW SHOWERS STILL A GIVEN
CONSIDERING THE CONDITIONALLY UNSTABLE AIRMASS OVERHEAD PER MORNING
KOTX SOUNDING...SO HAVE NOT DRIED ANY FORECASTS OUT...BUT RATHER
HAVE LESSENED THE ADDITIONAL SNOW ACCUMULATION EXPECTED FOR MOST
LOCATIONS WITH THE EXCEPTION OF THE NORTHEAST MOUNTAINS AND IDAHO
PANHANDLE...WHICH CAN CONTINUE TO SQUEEZE OUT SNOWFALL FROM THIS
TYPE OF AIRMASS AND THE PREVAILING SOUTHWEST FLOW ALOFT.

&&

.AVIATION...WIDESPREAD IFR CEILINGS AND VISIBILITIES WILL PREVAIL
OVER THE AREA THROUGH 00Z WITH CONSIDERABLE LOW CLOUDS AND
SNOW... ESPECIALLY OVER THE MOUNTAINS AND THE EASTERN COLUMBIA BASIN.
THE SNOW WILL DIMINISH AND THE LOWER VISIBILITIES WILL GRADUALLY
IMPROVE AFTER 00Z TO MAINLY MVFR VISIBILITIES OVER THE
BASIN... WITH CONTINUING IFR CONDITIONS IN THE IDAHO PANHANDLE
MOUNTAINS THROUGH 18Z SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        33  24  33  20  30  22 /  50  30  30  10  20  30
COEUR DALENE  33  24  31  19  31  22 /  70  70  70  20  30  40
PULLMAN        36  27  33  23  34  24 /  80  30  40  20  10  30
LEWISTON       38  29  38  26  36  28 /  80  30  40  20  10  30
COLVILLE       31  23  31  18  29  20 /  50  70  70  10  30  40
SANDPOINT      30  23  31  19  28  19 /  80  80  80  20  30  60
KELLOGG        29  26  28  21  30  22 /  90  80  80  40  30  60
MOSES LAKE     35  25  37  22  35  24 /  20  20  20  10  10  20
WENATCHEE      31  25  33  22  34  24 /  20  20  20   0  10  20
OMAK           31  22  33  18  31  20 /  20  30  30   0  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 10 PM FRIDAY FOR NORTHERN
     PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
     SNOW ADVISORY UNTIL NOON FRIDAY FOR IDAHO PALOUSE.
WA...SNOW ADVISORY UNTIL NOON FRIDAY FOR WASHINGTON PALOUSE.
&&
Hazardous weather outlook, Dec 2, 12:21 PM PST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1221 PM PST FRI DEC 2 2005

IDZ001-004-030000-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
1221 PM PST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL PERSIST THROUGH TONIGHT WITH SIGNIFICANT SNOW
ACCUMULATIONS. PLEASE SEE THE LATEST WINTER WEATHER STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED MOIST NORTHWEST FLOW WILL CONTINUE THROUGH EARLY NEXT
WEEK RESULTING IN SNOW SHOWERS...WITH LOCAL HEAVY ACCUMULATIONS IN
THE MOUNTAINS.

IDZ002-003-026-027-WAZ031>038-041>044-030000-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
1221 PM PST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY AND TONIGHT

LINGERING SNOW SHOWERS WILL REMAIN IN THE AREA TODAY WITH
NO FURTHER SIGNIFICANT SNOWFALL ACCUMULATION...OTHERWISE NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED NORTHWEST FLOW WILL PERSIST THROUGH EARLY NEXT WEEK.
THIS WILL RESULT IN OCCASIONAL SNOW SHOWERS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, N Garfield & Ne Asotin

When
December 2, 1:00 PM PST to December 3, 10:00 AM PST
Where
N Garfield & Ne Asotin forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.312, -117.374 (the zone’s center; the record gives no point)

Heavy Snow, S Garfield/Sw Asotin

When
December 2, 1:00 PM PST to December 3, 10:00 AM PST
Where
S Garfield/Sw Asotin forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.312, -117.374 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482831, 5482832.